MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EXCELON; BRONCHOSCOPE (FLEXIBLE OR RIGID)

BOSTON SCIENTIFIC CORPORATION EXCELON; BRONCHOSCOPE (FLEXIBLE OR RIGID)
Model Number 6412
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/11/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block e1: initial reporter phone number is (b)(6).Block h6: imdrf device code a0501 captures the reportable event of needle detached.
 
Event or Problem Description
It was reported to boston scientific corporation that a excelon tbna needle was used in the lungs during a pulmo procedure performed on (b)(6) 2025.During the procedure, the needle was removed from the patient after a second puncture.When the needle was extended to release the second sample, the needle fell out of the sheath.Another excelon was used to complete the procedure.There were no patient complications as a result of this event.
 
Additional Manufacturer Narrative
Block e1: initial reporter phone number is (b)(6).Block h6: imdrf device code a0501 captures the reportable event of needle detached.Block h11: the returned excelon tbna needle was analyzed, and no visual damages were found.However, during functional test, the needle was not able to retract.Under microscope inspection, the needle was observed detached from the working length.The customer provided some images where it can be observed the label information of the device, and the needle detached from the working length.The reported event of needle detached was confirmed.Based on all available information, it is most likely that procedural factors such as handling of the device and the technique used by the physician (force applied) could have resulted in the damages encountered in the device, making the needle to detached during the procedure.This conclusion is acceptable because the adverse event occurred during the procedure and the device had no influence on event.Therefore, the most probable root cause is adverse event related to procedure.
 
Event or Problem Description

Brand Name
EXCELON
Common Device Name
BRONCHOSCOPE (FLEXIBLE OR RIGID)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
arlene acevedo gutierrez
300 boston scientific way
marlborough, MA 01752
7877968283
MDR Report Key21796665
Report Number3005099803-2025-01470
Device Sequence Number8230705
Product Code EOQ
UDI-Device Identifier08714729456476
UDI-Public(01)08714729456476(17)260712(10)32005173
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
K040018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/12/2026
Device Model Number6412
Device Catalogue Number6412
Device Lot Number0032005173
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/17/2025
Supplement Date Received by Manufacturer05/13/2025
Initial Report FDA Received Date04/08/2025
Supplement Report FDA Received Date06/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown